It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
U.S. doctors in Iraq have used an experimental blood-coagulating drug on 1,000 wounded soldiers, despite the potential for deadly side effects, a report says.
The drug, Recombinant Activated Factor VII, has been linked to deadly blood clots in the lungs, hearts and brains of patients, the Baltimore Sun reported Tuesday.
Factor VII has been approved for use within the United States only for rare forms of hemophilia, which affects about 2,700 people in the United States, but the Army Medical Command has encouraged liberal use of the drug in wounded troops with severe bleeding, the Sun said. The report said the drug is routinely used by doctors who only suspect bleeding might occur.
"It's a completely irresponsible and inappropriate use of a very, very dangerous drug," said Jawed Fareed, a specialist in blood-clotting and blood-thinning medications and director of the hemostasis and thrombosis research program at Loyola University Medical Center in Maywood, Ill.
Originally posted by snafu7700
i remember a recent article in which the front line surgical unit docs were congratulating the military on it's training of front line troops on how to stop bleeding, because that training had saved countless lives. i'm wondering if this drug was partly responsible for that.
Originally posted by Souljah
...I would love to see all of the pro-army, pro-military, pro-war crowds to come in here and share with us their view over this topic, since their only answer is that the Army is there to "Protect" us. OK, I know that the majority of the soldiers are probably very good people, honest, good working, good hearted - but is the INSTITUTION of Armed forces the same? I think not...
You have voted NJStomp for the Way Above Top Secret award. You have used all of your votes for this month.
...However, Lt. Col. Graham Howe, clinical director of psychiatry with the British Forces Health Service in Germany, was asked by the War Pensions Agency to examine the case of former Lance Cpl. Alex Izett, who, since the war, has been suffering from osteoporosis and acute depression.
Howe wrote in his report the "secret" injections Izett received prior to his expected deployment to the Gulf "most probably led to the development of autoimmune-induced osteoporosis."
The medical report noted there was a "high incidence" of osteoporosis in Gulf War veterans...